Bifurcation of nonlinear normal modes of a cantilever beam under harmonic excitation

Hoskoti, Lokanna and Misra, Ajay and M S, Mahesh (2020) Bifurcation of nonlinear normal modes of a cantilever beam under harmonic excitation. Archive of Applied Mechanics, 90 (6). pp. 1247-1266. ISSN 0939-1533

Full text not available from this repository. (Request a copy)


Bifurcation analysis of the nonlinear vibration of an inextensible cantilever beam is analyzed by using the nonlinear normal mode concept. Two flexural modes of the cantilever beam, one in each transverse plane is considered. Two degrees-of-freedom nonlinear model for the vibration in the transverse direction is obtained by the discretization of the governing equation using Galerkins method based on the eigenmodes in each direction. The method of multiple scales is used to derive two first-order nonlinear ordinary differential equations governing the modulation of the amplitude and the phase of the dominant mode for the case of 1:1 internal resonance. The bifurcation diagrams are computed considering the frequency of excitation and the magnitude of the excitation as the control parameters. The stability of the fixed point is determined by examining the eigenvalues of the Jacobian matrix. The results show that a saddle-node-type bifurcation of the solution can occur under certain parameter conditions. © 2020, Springer-Verlag GmbH Germany, part of Springer Nature.

[error in script]
IITH Creators:
IITH CreatorsORCiD
Item Type: Article
Uncontrolled Keywords: Bifurcation analysis; Cantilever beam; Nonlinear normal modes; Nonlinear vibrations
Subjects: Physics > Mechanical and aerospace
Divisions: Department of Mechanical & Aerospace Engineering
Depositing User: . LibTrainee 2021
Date Deposited: 26 Oct 2022 11:33
Last Modified: 26 Oct 2022 11:33
Publisher URL:
OA policy:
Related URLs:

Actions (login required)

View Item View Item
Statistics for RAIITH ePrint 11057 Statistics for this ePrint Item